Vol. 11, No. 6, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 6, 1243–1507
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Other MSP Journals
Greatest common divisors of iterates of polynomials

Liang-Chung Hsia and Thomas J. Tucker

Vol. 11 (2017), No. 6, 1437–1459
Abstract

Following work of Bugeaud, Corvaja, and Zannier for integers, Ailon and Rudnick prove that for any multiplicatively independent polynomials, a,b [x], there is a polynomial h such that for all n, we have

gcd(an 1,bn 1)|h

We prove a compositional analog of this theorem, namely that if f,g [x] are compositionally independent polynomials and c(x) [x], then there are at most finitely many λ with the property that there is an n such that (x λ) divides gcd(fn(x) c(x),gn(x) c(x)).

Keywords
gcd, composition, heights, equidstribution
Mathematical Subject Classification 2010
Primary: 37P05
Secondary: 14G25
Milestones
Received: 7 December 2016
Revised: 11 April 2017
Accepted: 13 May 2017
Published: 16 August 2017
Authors
Liang-Chung Hsia
Department of Mathematics
National Taiwan Normal University
Taipei
Taiwan
Thomas J. Tucker
Department of Mathematics
University of Rochester
Rochester, NY 14627
United States